Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 84, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2015, 11:12 PM EDT for 5 counties in Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 11:12 PM EDT (03:12 UTC)
- Expired
- Jul 1, 2015, 12:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:49 PM EDT | TSTM WND DMG | 3 Ssw Forest, VA | DOT REPORTS A TREE DOWN ALONG ROUTE 709 SOUTHWEST OF THE CITY OF FOREST IN BEDFORD COUNTY, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS51 KRNK 010312
SVRRNK
VAC009-019-023-163-530-010400-
/O.NEW.KRNK.SV.W.0084.150701T0312Z-150701T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE SOUTHERN CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL MIDNIGHT EDT
* AT 1112 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRINGWOOD TO NEAR BLUE RIDGE...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUENA VISTA...
BEDFORD...
BUCHANAN...
GLASGOW...
AND MONTVALE.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3776 7922 3731 7930 3728 7984 3764 7982
TIME...MOT...LOC 0312Z 257DEG 32KT 3759 7977 3734 7981
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
574 WWUS51 KRNK 010334 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1134 PM EDT TUE JUN 30 2015 VAC009-019-023-163-530-010400- /O.CON.KRNK.SV.W.0084.000000T0000Z-150701T0400Z/ CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-BOTETOURT VA- BEDFORD VA- 1134 PM EDT TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHWESTERN AMHERST...SOUTHWESTERN ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF BUENA VISTA... AT 1132 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NATURAL BRIDGE TO D-DAY MEMORIAL...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BUENA VISTA... BEDFORD... GLASGOW... BIG ISLAND... AND FOREST. THIS INCLUDES THE NATIONAL D DAY MEMORIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3776 7922 3731 7930 3730 7958 3768 7961 TIME...MOT...LOC 0332Z 261DEG 34KT 3763 7956 3733 7953 HAIL...0.75IN WIND...60MPH $$ MBS
976
WWUS51 KRNK 010354
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT TUE JUN 30 2015
VAC009-019-023-163-530-010403-
/O.EXP.KRNK.SV.W.0084.000000T0000Z-150701T0400Z/
CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-BOTETOURT VA-
BEDFORD VA-
1154 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
AMHERST...SOUTHWESTERN ROCKBRIDGE...EAST CENTRAL BOTETOURT AND
NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF BUENA VISTA WILL
EXPIRE AT 1200 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING ARE MOVING OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AND A NEW WARNING
HAS BEEN ISSUED FURTHER TO THE EAST.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3776 7922 3731 7930 3730 7958 3768 7961
TIME...MOT...LOC 0350Z 257DEG 32KT 3763 7956 3733 7953
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:11 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 30, 9:11 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 911 PM EDT TUE JUN 30 2015 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT INTO WEDNESDAY. THE FRONT WILL STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES OF LOWS WILL TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 900 PM EDT TUESDAY... CONVECTION HAS BEEN ON OPPOSITE ENDS OF THE CWA THIS EVENING WITH ONE MAIN AREA OVER THE NW DRIVEN BY AN OUTFLOW BOUNDARY DIVING SE FROM THE LOWER OHIO VALLEY...AND THE OTHER OVER THE SE WITH A IMPULSE ALOFT PASSING TO THE SOUTH. THESE BANDS TO THE NW REMAIN THE MAIN CONCERN OVER THE NEXT FEW HOURS GIVEN LINGERING INSTABILITY OF OVER 1K J/KG ESPCLY IN AREAS CLOSER TO THE BLUE RIDGE WHERE THINGS HAVE NOT BEEN WORKED OVER YET. ALSO EVENING RNK SOUNDING QUITE UNSTABLE WITHOUT ANY CAPPING SO STILL SOME OPPORTUNITY FOR STORMS TO DEVELOP OUT INTO THE NEW/ROA VALLEYS IN THE NEXT FEW HOURS BEFORE LOSS OF HEATING CAUSES THINGS TO FINALLY FADE. HOWEVER GIVEN TRENDS OF MOST CELLS STAYING BELOW SEVERE CRITERIA...WENT AHEAD AND LET SEVERE WATCH 377 EXPIRE WITH MOSTLY ONLY ISOLATED STRONGER STORMS EXPECTED THROUGH MIDNIGHT OR SO ESPCLY NORTH AND WEST. DID BUMP UP POPS TO GO WITH MORE COVERAGE UNTIL SHORTLY AFTER MIDNIGHT WHEN THE LATEST HRRR SHOWS THE MAJORITY FADING. OTRW FEW ADDED CHANGES WITH LOWS MOSTLY IN THE 60S AND SOME PATCHY FOG AROUND WHERE RAIN HAS OCCURRED AND MORE CLEARING TAKES SHAPE LATE. UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS. MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH LOWER 80S EXPECTED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT TUESDAY A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN NEW ENGLAND. WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST. HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER. HEAVY RAIN IS ALSO POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE WEATHER IN THE HWO. IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW LEVEL BOUNDARY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER LEVEL SUPPORT. THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD. TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... AS OF 705 PM EDT TUESDAY... DEEPER CONVECTION REMAINS ALONG THE PERIMETER THIS EVENING WITH AN IMPULSE PASSING JUST SOUTH OF THE AREA AND UPSTREAM OUTFLOW DRIVEN BROKEN BANDS SLIDING IN FROM THE WEST. THUS WILL NEED TO INIT WITH EITHER VCTS/VCSH OVER THE SE WEST VA SITES WITH TEMPO GROUPS FOR GUSTY WINDS AND MVFR VSBYS UNTIL SHORTLY AFTER SUNSET. ALSO MAY NEED TO INCLUDE A MENTION AT KDAN FOR CURRENT PASSING ISOLATED COVERAGE. OTRW RUNNING WITHOUT MUCH CONVECTION OTHER THAN FOR A BRIEF VCSH INCLUSION ELSW INTO THE EVENING. AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT KLWB AND KDAN WHERE SOME RAINFALL IS POSSIBLE. IF KLWB DOES SEE HEAVY RAINFALL...THEN COULD SEE A PERIOD OF IFR/LIFR IN DENSE FOG THERE. AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED. TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM KBLF-KBCB AND SOUTHWEST INTO TN. EXTENDED AVIATION DISCUSSION... THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH/WP SHORT TERM...PH LONG TERM...PH AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 10:28 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1028 PM EDT TUE JUN 30 2015 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-020230- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 1028 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY HEAVY RAINFALL AND PERHAPS SMALL HAIL WILL LINGER INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY THREAT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-020230- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1028 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY HEAVY RAINFALL AND PERHAPS SMALL HAIL WILL LINGER INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 9:33 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 933 PM EDT TUE JUN 30 2015 VAZ011-WVZ042>044-010200- GILES-SUMMERS-MERCER-MONROE- 933 PM EDT TUE JUN 30 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL MERCER AND SOUTHWESTERN MONROE COUNTIES... AT 933 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR BOZOO TO NARROWS...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PEARISBURG... NARROWS... PEMBROKE... PETERSTOWN... AND UNION. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3728 8048 3727 8089 3756 8092 3759 8051 TIME...MOT...LOC 0133Z 265DEG 30KT 3750 8084 3733 8083 DS
Special weather statement, Jun 30, 10:00 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT TUE JUN 30 2015
VAZ011-018-019-WVZ044-010300-
ALLEGHANY-CRAIG-GILES-MONROE-
1000 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CRAIG...NORTHEASTERN GILES...SOUTHWESTERN ALLEGHANY AND EASTERN
MONROE COUNTIES...
AT 1000 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM UNION TO KIRE TO NEAR PEMBROKE...AND MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE...
UNION...
NEW CASTLE...
JORDAN MINES...
AND PAINT BANK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3778 8004 3766 7999 3764 8003 3763 8003
3759 8000 3744 8006 3729 8064 3744 8059
3761 8063 3769 8034 3769 8030 3771 8027
TIME...MOT...LOC 0200Z 248DEG 27KT 3759 8056 3746 8052 3732 8060
DSSpecial weather statement, Jun 30, 10:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT TUE JUN 30 2015
VAZ034-045-010330-
BEDFORD-CAMPBELL-
1023 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORMD WILL AFFECT NORTHERN CAMPBELL...CITY OF
LYNCHBURG AND CENTRAL BEDFORD COUNTIES...
AT 1023 PM EDT...STRONG THUNDERSTORMD WERES NEAR HUDDLESTON...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
CLUSTERS OF STORMS.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
RUSTBURG...
BIG ISLAND...
AND HUDDLESTON.
THIS INCLUDES THE FOLLOWING LOCATIONS
LIBERTY UNIVERSITY...THE NATIONAL D DAY MEMORIAL...AND LYNCHBURG
AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3711 7945 3735 7968 3755 7947 3757 7944
3761 7941 3759 7938 3751 7934 3751 7926
3749 7926 3751 7922 3748 7921 3747 7919
3741 7911 3739 7906 3742 7907 3742 7906
3737 7898 3733 7896
TIME...MOT...LOC 0223Z 236DEG 25KT 3724 7944
JHSpecial weather statement, Jun 30, 10:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT TUE JUN 30 2015
VAZ032-033-043-044-010315-
HENRY-PATRICK-PITTSYLVANIA-FRANKLIN-
1031 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PATRICK...NORTHWESTERN PITTSYLVANIA...SOUTHEASTERN
FRANKLIN AND NORTHERN HENRY COUNTIES...
AT 1031 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRY STONE STATE
PARK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
CALLANDS...
SYDNORSVILLE...
BASSETT...
AND FIELDALE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3680 8023 3709 7961 3708 7961 3708 7962
3706 7959 3705 7960 3703 7956 3704 7955
3705 7955 3684 7948 3664 8014
TIME...MOT...LOC 0231Z 245DEG 31KT 3676 8010
JHSpecial weather statement, Jun 30, 10:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT TUE JUN 30 2015
VAZ035-045>047-010345-
BUCKINGHAM-APPOMATTOX-AMHERST-CAMPBELL-
1048 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
APPOMATTOX...SOUTHEASTERN AMHERST...NORTHWESTERN BUCKINGHAM AND
NORTHEASTERN CAMPBELL COUNTIES...
AT 1046 PM EDT...CLUSTERS OF STRONG THUNDERSTORMS WERE OVER
AMHERST AND APPOMATTOX COUNTIES...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ANOTHER INCH OR MORE OF RAIN COULD ALSO OCCUR FROM SOUTHERN
AMHERST INTO NORTHERN BUCKINGHAM COUNTIES THROUGH MIDNIGHT.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
CLIFFORD...
CONCORD...
AND BENT CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3731 7894 3747 7921 3747 7919 3751 7922
3749 7926 3751 7926 3751 7929 3770 7899
3755 7890 3754 7883 3763 7882 3764 7872
3770 7869 3768 7866 3768 7864 3771 7865
3776 7861 3776 7851 3780 7849 3771 7841
TIME...MOT...LOC 0246Z 238DEG 24KT 3756 7904
JHLocal storm report, Jun 30, 10:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 5 WNW CHRISTIANSBURG 37.16N 80.49W
06/30/2015 E0.88 INCH MONTGOMERY VA TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL ON SWITCHBACK ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:48 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jun 30, 8:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Jun 30, 9:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Jun 30, 9:22 PM EDT | Special Weather Statement | RNK | Campbell | 23 min |
| Jun 30, 9:28 PM EDT | Special Weather Statement | RNK | City of Roanoke | 32 min |
| Jun 30, 9:33 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Jun 30, 9:43 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 62 min |
| Jun 30, 10:00 PM EDT | Special Weather Statement | RNK | Craig | 60 min |
| Jun 30, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Montgomery, Roanoke and 3 more | 53 min |
| Jun 30, 10:23 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 67 min |
| Jun 30, 10:31 PM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Jun 30, 10:48 PM EDT | Special Weather Statement | RNK | Appomattox | 57 min |
| Jun 30, 11:18 PM EDT | Special Weather Statement | RNK | Pittsylvania | 57 min |
| Jun 30, 11:37 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| Jun 30, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 56 min |
| Jun 30, 11:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 1, 12:38 AM EDT | Special Weather Statement | RNK | Appomattox | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.